Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 83, NWS Goodland, KS

May 27, 2015Dundy County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at May 27, 2015, 4:52 PM MDT for Dundy County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2015, 4:52 PM MDT (22:52 UTC)
Expired
May 27, 2015, 5:17 PM MDT
In force
25 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

County Dundy County, NE

The radar

The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 1:26 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1785 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:27 PM MDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 27, 3:27 PM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
327 PM MDT WED MAY 27 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 301 PM MDT WED MAY 27 2015

NOT A LOT OF TIME TO WRITE DUE TO ONGOING SEVERE WEATHER. MODELS
HAVING A HARD TIME WITH THE CONVECTION. RUC WOULD LOOK TO HAVE THE
RIGHT IDEA WITH THE MAIN CLUSTER OF CONVECTION OVER THE SOUTHEAST
PORTION OF THE AREA. TWO DIFFERENT AREAS OF SURFACE
CONVERGENCE...ONE RUNNING FROM SOUTH TO NORTH ACROSS THE CENTER OF
THE AREA AND ANOTHER AREA APPROACHING THE NORTHWEST CORNER. WEAK
SHORTWAVE TROUGH SHOULD TRANSITIONING ACROSS THE AREA THROUGH THE
EVENING. SO STORMS LOOK TO GRADUALLY END FROM WEST TO EAST DURING
THE NIGHT.

INDICATIONS ARE THAT WILL DEFINITELY HAVE STRATUS MOVE ACROSS THE
AREA BEHIND THE RAIN WITH SOME PATCHY FOG POSSIBLE. HAVE THIS LAST
THROUGH MID MORNING. BY THE MIDDLE OF THE DAY...SURFACE BOUNDARY
SETS UP JUST EAST OF THE KANSAS AND COLORADO BORDER. MID AND UPPER
LEVEL LIFT LOOKS TO BE STRONGER THAN TODAY SO AGAIN LOOK TO HAVE
ANOTHER GOOD CHANCE OF STORMS...SOME SEVERE...IN THE AFTERNOON.

DUE TO LACK OF TIME DID NOT CHANGE THE TEMPERATURES THROUGH
TOMORROW TOO MUCH. IT DOES LOOK WARMER TOMORROW.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 301 PM MDT WED MAY 27 2015

AGAIN NOT A LOT OF TIME DUE TO ONGOING SEVERE WEATHER. HIGH CHANCE
OF THUNDERSTORMS TO OCCUR THURSDAY NIGHT DUE TO RATHER STRONG
UPPER TROUGH MOVING THROUGH. SAME TROUGH WILL CONTINUE TO BRING
THUNDERSTORM CHANCES TO THE AREA THROUGH FRIDAY NIGHT. RIDGING AND
DRY CONDITIONS LOOK TO BE IN STORE FROM SATURDAY INTO SUNDAY.
ISOLATED THUNDERSTORMS LOOK TO BE POSSIBLE SUNDAY NIGHT INTO
MONDAY NIGHT.

FROM TUESDAY THROUGH WEDNESDAY...FLOW BECOME MORE SOUTHWEST WITH A
BETTER CHANCE OF STRONGER SHORTWAVE TROUGHS TO MOVE THROUGH. SO
THE CHANCE OF THUNDERSTORMS WILL BE A LITTLE BETTER DURING THIS
PERIOD. TEMPERATURES WERE NOT CHANGED FROM WHAT THE CRH_INIT
PRODUCED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1140 AM MDT WED MAY 27 2015

FOR KGLD...VFR CONDITIONS THRU 00Z THURSDAY WITH SOUTH WINDS
10-20KTS. BY 00Z THURSDAY...VCTS WITH BKN040-050 GIVING WAY TO 3SM
IN TSRA THRU 03Z...THEN MIX OF MVFR/VFR SKIES AS CONDITIONS SLOWLY
IMPROVE THRU REST OF FORECAST PERIOD. SOME FOG AFT 09Z POSSIBLE.
SOUTH WINDS WILL SHIFT SLIGHTLY SW AROUND 10KTS BY 09Z.

FOR KMCK...MIX OF VFR/MVFR SKY CONDITIONS WITH BKN040-050 WITH 3SM
IN TSRA BR THRU 05Z THURSDAY...THEN 3-6SM BR AND BKN015-030 THRU
MID MORNING THURSDAY BEFORE TRENDING BACK TO VFR. SE WINDS
10-20KTS BACKING TO THE ESE 10KTS BY 08Z...THEN SOUTH 10KTS BY
15Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...BULLER
LONG TERM...BULLER
AVIATION...JN
Hazardous weather outlook, May 27, 10:57 AM MDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1057 AM MDT WED MAY 27 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1057 AM MDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE AREA BEGINNING
DURING THE MID AND LATE AFTERNOON HOURS AND CONTINUING THROUGH
THE EVENING. LARGE HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES
WILL BE POSSIBLE. HAIL TWO INCHES IN DIAMETER OR GREATER AND THE
GREATEST THREAT OF TORNADOES WILL BE ALONG AND SOUTH OF A LINE
FROM QUINTER TO COLBY TO GOODLAND TO FLAGLER. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE OVER THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

STRONG TO SEVERE THUNDERSTORMS PRODUCING ALL MODES OF SEVERE
WEATHER INCLUDING LOCALLY HEAVY RAINFALL ARE AGAIN POSSIBLE LATE
THURSDAY AFTERNOON AND EVENING ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 3 PM MDT (4 PM
CDT).

In the hours before

Special weather statement, May 27, 4:27 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
527 PM CDT WED MAY 27 2015

KSZ014-272245-
THOMAS KS-
527 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS COUNTY UNTIL
545 PM CDT...

AT 527 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF MONUMENT...OR 7 MILES NORTHWEST OF OAKLEY...MOVING
EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MENLO AND MINGO.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 62 AND 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
KANSAS.

LAT...LON 3913 10111 3926 10108 3936 10072 3914 10072
TIME...MOT...LOC 2227Z 250DEG 17KT 3921 10096

HUSTED
Local storm report, May 27, 4:38 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
438 PM MDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             S BENKELMAN             40.05N 101.54W
05/27/2015  E2.75 INCH       DUNDY              NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS BASEBALL SIZED HAIL NEAR THE
            FAIRGROUNDS IN BENKELMAN.

&&

TLYNCH
Local storm report, May 27, 4:40 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
440 PM MDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      S BENKELMAN             40.05N 101.54W
05/27/2015                   DUNDY              NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 6 PLUS INCHES OF WATER OVER THE
            ROAD NEAR THE FAIRGROUNDS IN BENKELMAN.

&&

TLYNCH
Special weather statement, May 27, 4:44 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM CDT WED MAY 27 2015

KSZ029-272315-
GOVE KS-
544 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOVE COUNTY UNTIL
615 PM CDT...

AT 544 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF OAKLEY...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THE MONUMENT ROCKS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3870 10082 3905 10081 3899 10051 3870 10048
TIME...MOT...LOC 2244Z 259DEG 22KT 3922 10085

HUSTED
Special weather statement, May 27, 4:45 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
545 PM CDT WED MAY 27 2015

KSZ014-015-272315-
THOMAS KS-SHERIDAN KS-
545 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS AND
SOUTHWESTERN SHERIDAN COUNTIES UNTIL 615 PM CDT...

AT 545 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF OAKLEY...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OAKLEY...GRINNELL...ANGELUS AND SEGUIN.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 64 AND 75.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
KANSAS.

LAT...LON 3913 10059 3913 10091 3929 10094 3940 10050
      3914 10044
TIME...MOT...LOC 2245Z 259DEG 22KT 3922 10083

HUSTED
Special weather statement, May 27, 4:50 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM CDT WED MAY 27 2015

KSZ042-272315-
WICHITA KS-
550 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WICHITA COUNTY UNTIL
615 PM CDT...

AT 550 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHEAST OF LEOTI...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LYDIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3835 10137 3848 10113 3827 10112 3826 10132
TIME...MOT...LOC 2250Z 245DEG 14KT 3830 10125

HUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 1:00 PM MDTSpecial Weather StatementGLDThomas45 min
May 27, 1:25 PM MDTSevere Thunderstorm WarningGLDLogan, Thomas65 min
May 27, 1:50 PM MDTTornado WarningGLDLogan, Thomas25 min
May 27, 1:54 PM MDTSevere Thunderstorm WarningGLDGove, Logan, Wichita66 min
May 27, 2:03 PM MDTTornado WarningGLDLogan27 min
May 27, 2:12 PM MDTTornado Warning Tornado observedGLDLogan, Thomas31 min
May 27, 2:16 PM MDTTornado WarningGLDLogan29 min
May 27, 2:18 PM MDTTornado WarningGLDLogan, Wichita27 min
May 27, 2:25 PM MDTTornado Warning Tornado observedGLDGove, Logan23 min
May 27, 2:35 PM MDTSevere Thunderstorm WarningGLDDecatur, Gove, Graham, Logan, Rawlins, Sheridan and 1 more55 min
May 27, 2:41 PM MDTTornado Warning Tornado observedGLDGove, Logan34 min
May 27, 2:52 PM MDTFlash Flood WarningGLDLogan, Thomas3 hr
May 27, 2:55 PM MDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas65 min
May 27, 2:58 PM MDTSevere Thunderstorm WarningGLDGove, Logan, Wichita62 min
May 27, 3:08 PM MDTTornado Warning Tornado observedGLDGove, Logan37 min
May 27, 3:27 PM MDTSevere Thunderstorm WarningGLDLogan, Thomas63 min
May 27, 4:02 PM MDTSpecial Weather StatementGLDGove28 min
May 27, 4:26 PM MDTSpecial Weather StatementGLDGove19 min
May 27, 4:27 PM MDTSpecial Weather StatementGLDThomas18 min
May 27, 4:32 PM MDTFlash Flood WarningGLDGove3 hr
May 27, 4:35 PM MDTFlash Flood WarningGLDCheyenne, Rawlins6 hr
May 27, 4:44 PM MDTSpecial Weather StatementGLDGove31 min
May 27, 4:45 PM MDTSpecial Weather StatementGLDSheridan30 min
May 27, 4:50 PM MDTSpecial Weather StatementGLDWichita25 min
May 27, 4:57 PM MDTSpecial Weather StatementGLDSherman33 min
May 27, 4:58 PM MDTSevere Thunderstorm WarningGLDRawlins40 min
May 27, 5:07 PM MDTSevere Thunderstorm WarningGLDLogan, Wichita23 min
May 27, 5:13 PM MDTSevere Thunderstorm WarningGLDWichita32 min
May 27, 5:17 PM MDTTornado WarningGLDWichita28 min
May 27, 5:28 PM MDTSevere Thunderstorm WarningGLDLogan, Wichita46 min
May 27, 5:44 PM MDTSevere Thunderstorm WarningGLDCheyenne27 min
May 27, 5:48 PM MDTFlash Flood WarningGLDLogan4 hr
May 27, 5:52 PM MDTFlash Flood WarningGLDLogan, Wichita3 hr
May 27, 5:58 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins29 min
May 26, 10:24 PM MDTSpecial Weather StatementGLDCheyenne, Kit Carson81 min
May 27, 12:46 PM MDTSpecial Weather StatementGLDPhillips29 min
May 27, 1:09 PM MDTSevere Thunderstorm WarningGLDYuma36 min
May 27, 1:21 PM MDTTornado Warning Tornado observedGLDYuma24 min
May 27, 1:41 PM MDTTornado Warning Tornado observedGLDYuma34 min
May 27, 2:12 PM MDTTornado WarningGLDYuma33 min
May 27, 2:41 PM MDTTornado WarningGLDYuma34 min
May 27, 3:18 PM MDTSevere Thunderstorm WarningGLDYuma42 min
May 27, 3:55 PM MDTSpecial Weather StatementGLDPhillips50 min
May 27, 2:30 PM MDTSpecial Weather StatementGLDDundy30 min
May 27, 2:53 PM MDTSpecial Weather StatementGLDHitchcock52 min
May 27, 2:54 PM MDTSpecial Weather StatementGLDHitchcock51 min
May 27, 3:43 PM MDTSevere Thunderstorm WarningGLDDundy, Hitchcock62 min
May 27, 3:46 PM MDTSevere Thunderstorm WarningGLDHitchcock59 min
May 27, 4:16 PM MDTSevere Thunderstorm WarningGLDDundy29 min
May 27, 4:43 PM MDTSevere Thunderstorm WarningGLDDundy, Hitchcock62 min
May 27, 5:23 PM MDTFlash Flood WarningGLDDundy, Hitchcock5 hr
May 27, 5:50 PM MDTSevere Thunderstorm WarningGLDDundy40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.